KEVIN E. VITTING, M.D.; NORMAN J. NICHOLS, M.D.; GENE R. SELIGSON, M.D.
To the editor: We recently treated a 41-year-old male marathon runner who developed acute renal failure after taking a nonsteroidal anti-inflammatory drug.
The patient was an advertising writer in excellent condition, and his prior history was remarkable only for borderline hypertension. For 1 week before the marathon he had been taking naproxen, 250 mg three times daily, until 36 hours before the race.
During the 17th mile of the race he dropped out with severe cramping, nausea, and fever. Two days later he was hospitalized with oliguric acute renal failure. He appeared well nourished and well hydrated. His temperature was
Learn more about subscription options.
Register Now for a free account.
VITTING KE, NICHOLS NJ, SELIGSON GR. Naproxen and Acute Renal Failure in a Runner. Ann Intern Med. 1986;105:144. doi: 10.7326/0003-4819-105-1-144_1
Download citation file:
Published: Ann Intern Med. 1986;105(1):144.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only